Alert archive / Montana / High Wind Warnings in 2015
High Wind Warning 10, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Mar 31, 2015, 3:39 AM MDT. It took effect at Mar 31, 2015, 12:00 PM MDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2015, 3:39 AM MDT (09:39 UTC)
- In effect from
- Mar 31, 2015, 12:00 PM MDT
- Expired
- Apr 1, 2015, 6:00 AM MDT
- In force
- 18 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
388 WWUS75 KTFX 310939 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 339 AM MDT TUE MAR 31 2015 MTZ009-312200- /O.UPG.KTFX.HW.A.0009.150331T1800Z-150401T1200Z/ /O.NEW.KTFX.HW.W.0010.150331T1800Z-150401T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS 339 AM MDT TUE MAR 31 2015 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 6 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM MDT WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: WEST WIND WILL STRENGTHEN TUESDAY MORNING AND BECOME VERY STRONG BY NOON. TRAVEL WILL BE HAZARDOUS FOR THOSE DRIVING HIGH PROFILE VEHICLES. * WINDS: 40 MPH WITH GUSTS TO 65 MPH. * LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB: PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
2 follow-up statements
501 WWUS75 KTFX 312020 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 220 PM MDT TUE MAR 31 2015 MTZ009-011200- /O.CON.KTFX.HW.W.0010.000000T0000Z-150401T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS 220 PM MDT TUE MAR 31 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY. * TIMING AND MAIN IMPACT: WEST WINDS WILL CONTINUE TO INCREASE AND BECOME VERY STRONG THIS AFTERNOON AND EVENING. TRAVEL WILL BE HAZARDOUS FOR THOSE DRIVING HIGH PROFILE VEHICLES. * WINDS: SUSTAINED 35 TO 40 MPH WITH GUSTS TO 65 MPH. * LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
869 WWUS75 KTFX 011133 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 533 AM MDT WED APR 1 2015 MTZ009-011245- /O.EXP.KTFX.HW.W.0010.000000T0000Z-150401T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS 533 AM MDT WED APR 1 2015 ...HIGH WIND WARNING WILL EXPIRE AT 6 AM MDT EARLY THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 6 AM MDT EARLY THIS MORNING. GUSTY WINDS WILL CONTINUE TODAY ALONG THE ROCKY MOUNTAIN FRONT. HOWEVER THE MAIN THREAT OF STRONG DAMAGING WINDS HAS DECREASED AND THE WARNING WILL BE ALLOWED TO EXPIRE AT 6 AM. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Mar 30, 10:25 PM MDT, 5 hours 14 minutes earlier.
Area forecast discussion, Mar 30, 10:25 PM MDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1025 PM MDT Mon Mar 30 2015 UPDATED AVIATION DISCUSSION .UPDATE... A ridge of high pressure remains across the region. Dry air associated with the ridge will continue the mostly clear skies. Winds have died down and should remain in the current range overnight most areas - before increasing again on Tuesday. The forecast is on target so no update tonight. db && .AVIATION... UPDATED 0425Z. Expect ceilings above 15000 ft tonight into Tuesday morning. The main weather feature affecting the tafs will be a cold front which will move into KCTB around 16z..KHLN and KGTF around 19z..KBZN and KHVR around 21z..and KLWT around 22z. Gusty westerly winds will develop behind the front and winds will be especially gusty over the northwest plains where gusts could reach 55 kts. Have fair confidence in frontal timing and forecast winds in the tafs. Would not be surprised if winds are even stronger than what is in the tafs for a brief time during the late afternoon and evening. Scattered showers and very isolated thunderstorms will develop during the afternoon mainly near and southeast of a line from KHVR to KGTF to KHLN. Conditions should remain VFR in the showers and thunderstorms but wind gusts to 40 kts could be associated with them. Then in the evening a band of showers will spread from southwest Montana to central Montana. Again think VFR conditions will be associated with them. Gusty winds westerly winds will continue into the evening with little if any drop in wind speeds. Blank && .PREV DISCUSSION... /ISSUED 548 PM MDT Mon Mar 30 2015/ Tonight through Wednesday...Satellite indicates our next low pressure trof currently approaching the West Coast. Jet associate with the trof will push across the Rockies Tuesday morning and keep winds behind the cold front strong...mid-level winds will strengthen as this system moves east tonight and these winds will remain near 40kts through Wednesday. The front associated with this low pressure system will cross the Rockies early Tuesday, 6-9am, and move through Havre, Lewistown, and Bozeman during the afternoon. The air mass will destabilize tonight and Tuesday as heights fall ahead of this system. East and southwest portions of the CWA will become the most unstable and a chance of thunderstorms will develop during the afternoon. The low pressure center will move into Saskatchewan and the surface pressure gradient to the southwest will remain very tight late Tuesday and Tuesday night. Especially strong winds are expected northeastern zones. The combination of possible lightning strikes and strong wind will create fire weather concerns and a Red Flag Warning has been issued for Tuesday afternoon across the eastern zones. Wednesday begins a period of broad cyclonic flow aloft and a cool, unsettled air mass which will keep showers in the forecast through the day. Temperatures will be much cooler and generally remain near or below seasonal normals. Zelzer Wednesday night through Monday...Medium range period opens with an upper trof exiting the area to the east. Isolated snow showers will continue overnight Wednesday. By Thursday, a moist and somewhat unstable northwest flow aloft returns and scattered showers will develop over the area by afternoon. Precipitation amounts will be on the light side across the plains and the highest amounts will be confined to the mountains of southwest Montana. Upper ridging builds over the area Friday and Saturday bringing generally dry conditions though isolated showers will be possible over the high country of southwest Montana. Easter Sunday finds another upper trof approaching western Montana. The models are leaning toward scattered rain and/or snow showers for Sunday and Monday. At this point in time, have kept PoPs low for this weekend event and will await forthcoming model runs to further clarify the event. Temperatures will remain near or slightly above seasonal averages through the period. && .PRELIMINARY POINT TEMPS/POPS... GTF 44 71 35 52 / 0 20 40 40 CTB 42 62 33 49 / 0 20 30 30 HLN 40 69 33 52 / 0 20 40 30 BZN 35 74 28 51 / 0 30 60 40 WEY 29 61 20 44 / 0 20 60 30 DLN 40 70 28 48 / 0 20 50 40 HVR 36 73 34 55 / 0 20 30 40 LWT 41 75 34 50 / 0 20 50 30 && .TFX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING from Noon to 9 PM MDT Tuesday Blaine... Broadwater...Cascade...Central and Southern Lewis and Clark... Chouteau...Fergus...Gallatin...Hill...Jefferson...Judith Basin... Madison...Meagher. HIGH WIND WATCH from Tuesday afternoon through late Tuesday night Northern Rocky Mountain Front. && weather.gov/greatfalls www.twitter.com/NWSGreatFalls www.facebook.com/NWSGreatFalls
Nearby
High Wind Warnings in Montana, 2015Every high wind warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.